Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 122, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 10, 2007, 8:23 PM CDT for Lyon County, Minnesota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2007, 8:23 PM CDT (01:23 UTC)
- Expired
- Jun 10, 2007, 8:42 PM CDT
- In force
- 19 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 110123 SVRFSD MNC083-110200- /O.NEW.KFSD.SV.W.0122.070611T0123Z-070611T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 823 PM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN LYON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 900 PM CDT * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COTTONWOOD...OR ABOUT 14 MILES NORTHEAST OF MARSHALL...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR NORTHWEST IOWA. LAT...LON 4463 9576 4456 9571 4453 9560 4462 9561 $$ 08
1 follow-up statement
000 WWUS53 KFSD 110142 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 842 PM CDT SUN JUN 10 2007 MNC083-110152- /O.CAN.KFSD.SV.W.0122.000000T0000Z-070611T0200Z/ LYON MN- 842 PM CDT SUN JUN 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LYON COUNTY IS CANCELLED... THE STORM HAS EXITED THE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR NORTHWEST IOWA. LAT...LON 4463 9576 4456 9571 4453 9560 4462 9561 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:40 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 10, 3:40 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT SUN JUN 10 2007 .DISCUSSION... STG BUT WDLY SCT TSTMS HAVE BEEN DVLPG ALL DAY WITH MID LVL WARM ADVECTION AND NOSE OF MORE MOIST SLY INFLOW. SHOULD BE GOING MORE SFC BASED NEXT FEW HRS...MAINLY ALG AND NORTH OF QUASI E/W WMFNT FM NR 9V9 TO FSD TO OTG THRU EVE. MODELS NOT MUCH HELP AND WEAK WITH THIS CONVECTION. UPR RIDGE AND CAPPING BUILDS NWD OVR CWA LATER TNGT THRU TUE AND CUT BACK POPS CONSIDERABLY OVER MOST OF CWA. AS STG UPR TROF DVLPS IN RCKYS AND STARTS TO LEAN OVER THE EAST...INCRG CHCS OF TSTMS WILL SPREAD EWD OVR WRN CWA FM LATE MON AFTN THRU TUE EVE. HIT IT PRETTY HARD ALG AND WEST OF JAMES RIVER TUE NGT. THESE TSTMS SHOULD MAKE IT AS FAR AS I29 BY LATE TUE NGT BEFORE PSBLY DYING BY WED MRNG. HOWEVER...AS PER PREV FCST AT LEAST SCT SHRA/TSRA SHOULD REDVLP AND MOVE EWD OVR CWA WED AFTN AND EVE. WILL KEEP CHCS PRECIP IN SERN HLF CWA THRU THU AS BOUNDARY AND UPR TROF LINGER...THEN KEPT DRY FRI THRU THE WEEKEND FOR NOW WITH UPR RIDGING AHEAD OF NEXT MAIN UPR WAVE. DOES LOOK RATHER TROPICAL WITH WARM HUMID DAYS. && .AVIATION... VFR CONDITIONS EXPECTED THRU 12Z EXCPT FOR SCT TSTMS MAINLY NORTH OF I90 THIS EVE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RYRHOLM
Hazardous weather outlook, Jun 10, 11:27 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1127 AM CDT SUN JUN 10 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1127 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS...SOME SEVERE...WERE MOVING SLOWLY OVER PART OF SOUTHEAST SOUTH DAKOTA LATE THIS MORNING. THESE STORMS MAY WEAKEN THIS AFTERNOON...BUT OTHER STORMS ARE EXPECTED TO DEVELOP LATE IN THE AFTERNOON THROUGH THE MISSOURI RIVER CORRIDOR...AND PERHAPS AS FAR NORTH AS INTERSTATE 90 IN SOUTH DAKOTA DURING THE EVENING. THESE STORMS WOULD PRIMARILY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...AND ISOLATED DAMAGING WINDS AROUND 60 MPH. AS THE NIGHT GOES ON...THE THREAT FOR THUNDERSTORMS WILL SPREAD NORTH AND EAST...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MAINLY ISOLATED NON SEVERE THUNDERSTORMS WILL DRIFT THROUGH FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA ON MONDAY. THIS THREAT WILL DIMINISH ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA MONDAY EVENING. ON TUESDAY...THE BETTER CHANCE FOR THUNDERSTORMS WILL AGAIN FOCUS TOWARD SOUTH CENTRAL SOUTH DAKOTA...ESPECIALLY BY TUESDAY EVENING. A STRAY STORM POSSIBLE TOWARD THE LOWER MISSOURI VALLEY. WHILE A FEW STORMS MAY PRODUCE HAIL UP TO HALF DOLLAR SIZE ALONG WITH DAMAGING WINDS...THE MAIN THREAT FROM THE JAMES VALLEY WESTWARD WILL BE HEAVY RAINFALL AND FLASH FLOODING FROM SLOW MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY INTO EARLY AFTERNOON BETWEEN SIOUX FALLS AND YANKTON. FOR MOST OF THE AREA...SPOTTER ACTIVATION WILL BE POSSIBLE AGAIN AFTER 5 PM MAINLY SOUTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jun 10, 2:45 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
245 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL RUSSELL 44.32N 95.95W
06/10/2007 E0.75 INCH LYON MN LAW ENFORCEMENT
&&
JSHEEHANLocal storm report, Jun 10, 2:54 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
254 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 NE ARCO 44.40N 96.15W
06/10/2007 E0.88 INCH LINCOLN MN TRAINED SPOTTER
0155 PM HAIL SHELDON 43.18N 95.84W
06/10/2007 E1.00 INCH OBRIEN IA TRAINED SPOTTER
0150 PM HAIL 6 NW RUSSELL 44.38N 96.03W
06/10/2007 E0.25 INCH LYON MN TRAINED SPOTTER
0226 PM HAIL 6 NW RUSSELL 44.38N 96.03W
06/10/2007 E1.50 INCH LYON MN TRAINED SPOTTER
BEAN FIELDS STRIPPED
0215 PM HAIL 4 W RUSSELL 44.32N 96.03W
06/10/2007 E2.75 INCH LYON MN TRAINED SPOTTER
0220 PM HAIL 1 SW LYND 44.37N 95.91W
06/10/2007 E0.50 INCH LYON MN TRAINED SPOTTER
ACCOMPANIED BY HEAVY RAIN, LIGHTNING
0243 PM HAIL LYND 44.39N 95.90W
06/10/2007 E0.25 INCH LYON MN TRAINED SPOTTER
HAIL IN CLUMPS TO GOLF BALL SIZE
0205 PM HAIL 2 NE ARCO 44.40N 96.15W
06/10/2007 E0.88 INCH LINCOLN MN TRAINED SPOTTER
&&
KOLSONLocal storm report, Jun 10, 5:17 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
517 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL ROCK VALLEY 43.20N 96.30W
06/10/2007 E0.75 INCH SIOUX IA TRAINED SPOTTER
0400 PM HAIL 3 SW DOON 43.25N 96.27W
06/10/2007 E1.75 INCH SIOUX IA TRAINED SPOTTER
QUARTER TO GOLF BALL SIZED HAIL FROM 400 PM CDT THROUGH
445 PM CDT
0408 PM HAIL ROCK VALLEY 43.20N 96.30W
06/10/2007 E1.75 INCH SIOUX IA TRAINED SPOTTER
0410 PM HAIL 1 N DOON 43.29N 96.23W
06/10/2007 E1.00 INCH LYON IA TRAINED SPOTTER
0412 PM HAIL ROCK VALLEY 43.20N 96.30W
06/10/2007 E1.50 INCH SIOUX IA TRAINED SPOTTER
0445 PM HAIL 1 N ROCK VALLEY 43.22N 96.30W
06/10/2007 E1.50 INCH SIOUX IA TRAINED SPOTTER
0500 PM HAIL DOON 43.28N 96.23W
06/10/2007 E1.00 INCH LYON IA TRAINED SPOTTER
0505 PM FLASH FLOOD 5 NNE ROCK VALLEY 43.27N 96.26W
06/10/2007 LYON IA TRAINED SPOTTER
REPORTED WATER RUNNING OVER THE ROAD
0505 PM HAIL 5 NNE ROCK VALLEY 43.27N 96.26W
06/10/2007 E1.00 INCH LYON IA TRAINED SPOTTER
&&
KWEISSERLocal storm report, Jun 10, 6:16 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL DOON 43.28N 96.23W
06/10/2007 E1.75 INCH LYON IA TRAINED SPOTTER
&&
KWEISSERLocal storm report, Jun 10, 6:22 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 6 SSE CANISTOTA 43.52N 97.25W
06/10/2007 E1.00 INCH MCCOOK SD PUBLIC
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:37 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 38 min |
| Jun 10, 10:52 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 15 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.